... sent home from work, couldn't sleep, and I was delusional my doctor said it was impossible that I had bad reaction. Use were prescribed to me for fibromyalgia,weight loss,pain,and depression
Side Effect - I had a bad reaction to medication, lyrica,trazadone,abilify,and phenetamine Help, I?
- 3 Nov 2012 by andreelyn
- 4 November 2012
- abilify, lyrica, depression, headache, insomnia, paranoid disorder, sleep disorders, trazodone, side effect, sleep, doctor, medication
Hello andreelyn. Impossible no. But unlikely... I might agree with your doctor. The side effects and warnings are the norm. Nothing to be alarmed about. CNS depression etc. You omitted to give the amount of each drug you were/are taking. Either way, I hope you are safe and feeling better. Regards pledge
the thing with taking multiple meds is the fact that u don't no which one is causing u the problems, that's whay in 1999 I only went on one med at a time even though I had multiple issues doctor thought it be best to start one make sure that doesn't cause side effects and then add another for my panic/agoraphobia and so fourth, when u are 3 or more meds there is no way of noing which is the med. that is causing the side effects... I was put on multiple ssri's, everytime I took them I had this feeling of a sort of RLS if u will... kept telling my counselor from the mh progam I was in how I was feeling and she didn't believe me cause I would go from one ssri to the next from the side effects, well my real counselor that was there is name was albert, I told him that the lady said to me that I am like the boy who cried wolf, I asked her what that meant and she said u keep changing your meds and everyone is going to thing u are lieing and that there is nothing wrong with u, at this pt. mind u I really wanted to smack her... lol... so my real counselor cause she was only the intake counselor that I would talk to from x to x, he went and talked to the head psychiatrist, and told him what the lady said and what I was going through, he said to my counselor she is not lying she has a condition called akathesia, my real counselor told her and ever since she always was nice to me!!! The thing is I think some how u have to take one med at a time for a while and no that is not causing the problem and then add the next etc... this way u will no which is causing the issues unless your doctor wants to try u on something that could possibly help with all if possible... it sounds to me as kaismama said ur doctor don't no what he is talking about for him to say it is impossible for u to have these reactions for nothing is impossible as we all well no... in my opinion if it were me, I would find another psychiatrist and start all over tell them what u went through with them meds and so fourth... this is my opinion I am not a doctor, but for your doctor to tell u what he told u, don't sound like he is to good of a doctor period... ... good luck... keep us posted
Hello andreelyn, & welcome to the site. Please read below for interreactions of your medications. Please note what it says about alertness & doing hazardous work. Sometimes this will get better with time on these meds, but yes, they can cause the problems you are experiencing...
My career was a mental health professional as a case manager for 10 years with my M.A. In clinical psychology. I worked with adults with persistent and severe mental illness. 1st- I've been on Lyrica since 2006 & I have gone thru the most weird aide effects- memory problems by far the worst, falling, dizzy, dry mouth with severe dental issues- ketchup became spicy!, I've had severe gum issues, I have lost actual bone - all of which are now described as a possible side effect- I had perfect teeth & gums prior!! Ability is a med that I saw a lot of my county clients have bad reactions to or more specifically- they became unusually aggressive for the most part. Sometimes it can be really helpful, especially if someone is really groggy during the day with sedating antipsychotic meds but even then people can react in an aggressive way they normally would not.
Specifically, causing them to be hypomanic- i.e. major insomnia with possible delusion resulting & even thoughts of grandeur. The other meds you listed trazodone for example- just ask about it here- so many people have had bad reactions, phentermine is not a med I've ever had a client prescribed but it seems unusual. Phen-phen was a weight loss med rx'd in the late '90's & half of the med was taken off the market by the FDA due to the resulting cardiac problems. I could understand why the phentermine is keeping you up- its a kind of an "upper". BUT, I'm not your doc & no one else here is! It makes complete sense why you can't sleep & feel weird but you must talk with your MD and/or I urge you to get a second opinion!!! Let us know how your doing! You need to sleep- some of these meds could make that really hard resulting in delusion! Friend me if you want to talk more personally. All the best! ~ Darling Di
And you've had bad reactions to meds before? You may have an allergy to one of the 10-20 "inactive" ingredients in medications - fillers, preservatives, stabilizers, dyes - many chemicals are used in a medication. Start by asking your pharmacist for a list of the inactive ingredients in each of the medications you are taking. Note - inactive ingredients vary by manufacturer so write down which manufacturer made your medication. Then over time compare - are you seeing a common ingredient? If so, ask your pharmacist to help you research if a different manufacturer doesn't use that ingredient. This is something done slowly - as detective work often takes time. You can also go to an allergist at a large University or Teaching Hospital to have allergy testing done. My allergy to Glycolic Acid Derivatives was diagnosed by allergy testing at Johns Hopkins 16 years ago.
My doctor's weren't believing me, and here it turns out I have a life-threatening allergy to a common inactive ingredient! But this is something you have to instigate - doctors don't think of allergies to inactive ingredients, but it is becoming to be more of a problem because of all the chemicals added to our drugs. Best of luck to you - ElizaJane
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 21 Nov 2011 • 4 answers
Trazodone - I took trazadone for 15 years for sleep. It's been 6 months of slowly coming off it. My?
Posted 20 Dec 2014 • 4 answers
Posted 16 Apr 2015 • 3 answers
Posted 8 Oct 2015 • 3 answers
Posted 1 Apr 2017 • 4 answers